MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number M00546550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a spybasket was used in the common bile duct during a laparoscopic cholecystectomy with common bile duct exploration procedure performed on (b)(6) 2023.During a procedure, a spyglass retrieval basket was used to capture a large stone in the common bile duct.However, when the basket was closed, the wire of the basket broke leaving the stone trapped inside.Further incision on the patient's common bile duct was performed in order to extract the broken basket and stone.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
D3: the complainant was unable to provide the suspect device upn and lot number; therefore, the expiration and device manufacture dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of basket wire break.Impact code f23 captures the reportable event of further incision on the patient's common bile duct was performed in order to extract the broken basket and stone.

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17197381
Report Number3005099803-2023-03293
Device Sequence Number6592278
Product Code PTS
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546550
Device Catalogue Number4655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown